MAUDE Adverse Event Report: ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR

ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR
Catalog Number 45759
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An angiodynamics territory manager reported the following event with a mini stick max 5f x 10 cm stiff.018 ni/tu echo 2.75: i met with a radiology student.He was using our ministick max micro-puncture kit for a chest tube placement.He inserted the needle, then the wire, then pulled the needle, then placed the sheath successfully.He then tried to pull the inner dilator and wire out at the same time and it would not come out.After that, the interventional radiologist, took over and pulled out the wire and dilator.He noticed that the floppy end of the wire had come off and was left inside the patient.They confirmed this on fluoroscopy.Next step, they pulled the sheath out of the body.The patient had to then come back to have the wire removed via cut down in the soft tissue.The cut down was approximately 2cm and required sutures.The wire fragment had not migrated.This was successful; all wire was removed.To be specific, the wire was left in the patient during access for the chest tube on (b)(6) 2021.The cut down to retrieve the wire was done on (b)(6) 2021.The reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Corrections: g3: date amended from (b)(6) 2021 to (b)(6) 2021.Section h1 amended to reflect serious injury, malfunction was incorrectly selected reference (b)(4).
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of guidewire tip detached inside patient cannot be confirmed.No guidewire sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Potential root cause for this type of guidewire failure mode is end user pulling the guidewire back against the needle.A device history records review of the reported lot was conducted and the review confirms that the lot met all material, assembly and performance specifications.(b)(6) was sent to guidewire supplier/manufacturer, heraeus medical for dhr review of supplier lot number.Heraeus confirmed no internal non-conformance reports were found regarding batch in question and personnel were properly trained.This event cannot be confirmed to be a manufacturing issue.Labeling review: direction for use {dfu} is provided with this mini-stick device.The failure mode of device fracture and embolization is cautioned as potential adverse event.Based on sample evaluation it cannot be determined if device was used in a manner inconsistent with labeling.Use of the device is a potential contributing factor as a slice damage was observed on the returned complaint sample.Adverse events: guidewire shearing, fracture or embolization.Operational instructions: 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
MINI STICK MAX
Common Device Name
VESSEL DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key12299946
Report Number1317056-2021-00139
Device Sequence Number14393006
Product Code DRE
UDI-Device IdentifierH965457591
UDI-PublicH965457591
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number45759
Device Lot Number5679724
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer10/30/2021
10/30/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date10/29/2021
10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1